Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 6, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 7, 2006, 4:55 PM MDT for Doña Ana County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2006, 4:55 PM MDT (22:55 UTC)
- Expired
- Jul 7, 2006, 8:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Counties, with a storm outline in the text
County Doña Ana County, NM
The radar
The El Paso radar (KEPZ), 62 km from the middle of the area, began a volume at 22:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 10.9 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 865 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KEPZ 072258 FFWEPZ NMC013-080200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE EL PASO TX 455 PM MDT FRI JUL 7 2006 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL DONA ANA COUNTY IN NEW MEXICO THIS INCLUDES THE CITY OF LAS CRUCES * UNTIL 800 PM MDT * AT 448 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ORGAN AND EASTERN LAS CRUCES...AND ALONG HIGHWAY 70 NORTHEAST OF LAS CRUCES. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF ARROYOS AND NORMALLY DRY STREAM BEDS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3230 10681 3234 10652 3263 10641 3259 10691 $$ JMP
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 2:59 PM MDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 7, 2:59 PM MDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 259 PM MDT FRI JUL 7 2006 .SYNOPSIS... ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS ON TAP FOR THIS EVENING AS ABUNDANT MOISTURE CONTINUES TO REMAIN IN THE AREA. THE MOISTURE WILL BE SLOW TO MOVE OUT SO THE THREAT OF THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE THROUGH THE WEEKEND. WELL BE A LITTLE DRIER NEXT WEEK...BUT STILL COULD SEE RAIN. TEMPERATURES FOR THE WEEKEND WILL RUN BELOW NORMAL AND WILL CREEP BACK TOWARD SEASONAL NORMALS BY THE MIDDLE PART OF THE COMING WEEK. && .DISCUSSION... LITTLE HAS CHANGED OVER THE LAST 24 HOURS. PW IS PRETTY HIGH ON THIS MORNINGS SOUNDING WITH 1.67 INCHES OF PRECIPITABLE WATER. ALSO THE UPPER HIGH THAT HAS BEEN FUNNELING MOISTURE INTO THE SOUTHWEST CONTINUES TO SIT OFF TO OUR SOUTHEAST. IT LOOKS LIKE THE THREAT FOR HEAVY RAINFALL WILL CONTINUE THROUGH AT LEAST SUNDAY. THE HIGH LOOKS TO ROTATE BACK TO OUR SOUTH AND WEST FOR THE FIRST PART OF NEXT WEEK. THAT WILL HELP CUT OFF OUR MOISTURE FLOW...BUT WE WILL STILL HAVE PLENTY OF MOISTURE TO HELP FIRE UP ISOLATED CONVECTION. IF THE HIGH IS SLOW TO MOVE OFF WE WILL SEE A CONTINUED MOISTURE TRAIN WHICH WILL LAST INTO THE FIRST PART OF NEXT WEEK...BUT FOR NOW I WILL KEEP THINGS SCATTERED ON SUNDAY AND MONDAY AND THEN DROP THINGS BACK TO ISOLATED FOR THE MIDDLE PART OF NEXT WEEK. NOW ONE GOTCHA IN THIS MATTER IS THE GFS WHICH IS MOVING A SHORT WAVE ACROSS THE SOUTHWEST STARTING MONDAY. IF THAT HAPPENS ALL BETS ARE OFF ON OUR DRIER TREND AND WE MIGHT EVEN SEE SOME SEVERE WEATHER...FOR NOW ILL WAIT FOR A LITTLE MORE MODEL CONSISTENCY BEFORE I LATCH ON TO THIS FEATURE. TEMPERATURES WILL CONTINUE TO RUN BELOW NORMAL THROUGH THE WEEKEND. THEN AS WE DRY OUT WE WILL SEE TEMPERATURES REBOUND TOWARD NORMAL LEVELS BY THE FIRST PART OF NEXT WEEK. && .AVIATION...08/00Z-09/00Z SCATTERED AREAS OF MVFR CEILINGS AND VISIBILITIES...LOWERING TO IFR IN A FEW LOCATIONS...IN SHOWERS AND THUNDERSTORMS THROUGH SATURDAY EVENING. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 70 90 71 92 70 / 40 30 30 30 30 SIERRA BLANCA TX 64 89 64 87 63 / 40 30 30 30 30 LAS CRUCES 67 90 68 92 67 / 40 30 30 30 30 ALAMOGORDO 66 90 66 91 66 / 40 30 30 30 30 CLOUDCROFT 47 65 47 66 46 / 50 40 40 40 40 TRUTH OR CONSEQUENCES 67 89 67 89 67 / 40 40 40 30 30 SILVER CITY 60 80 62 83 59 / 40 40 40 30 30 DEMING 67 89 67 91 67 / 40 40 40 30 30 LORDSBURG 67 88 67 92 67 / 40 40 40 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... 15
Hazardous weather outlook, Jul 7, 1:49 PM MDT, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 149 PM MDT FRI JUL 7 2006 NMZ022>025-030>032-TXZ055-056-082000- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 149 PM MDT FRI JUL 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE THREAT FOR HEAVY RAINFALL CONTINUES. THUNDERSTORMS WITH 3 TO 4 INCHES OF RAINFALL WILL AGAIN BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE POTENTIAL FOR HEAVY RAINFALL CONTINUES THROUGH SUNDAY. WELL BE A LITTLE DRIER DURING THE COMING WEEK...BUT WE WILL STILL HAVE A THREAT OF AFTERNOON AND EVENING THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jul 7, 2:30 PM MDT, 2 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 230 PM MDT FRI JUL 7 2006 NMZ022>025-030>032-TXZ055-056-080500- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...SILVER CITY...TRUTH OR CONSEQUENCES... ALAMOGORDO...MESCALERO...CLOUDCROFT...TIMBERON...LORDSBURG...DEMING.. .LAS CRUCES...EL PASO...SIERRA BLANCA...DELL CITY 230 PM MDT FRI JUL 7 2006 ...LOCALLY HEAVY RAINS POSSIBLE THIS EVENING THROUGH SATURDAY ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS... EASTERLY WINDS WILL CONTINUE TO PUSH MOIST UNSTABLE AIR INTO SOUTHERN NEW MEXICO AND WESTERN TEXAS WHILE WEAK UPPER DISTURBANCES MOVE INTO THE REGION. AS A RESULT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE AGAIN FORECASTED ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS THIS EVENING THROUGH SATURDAY EVENING. HEAVY RAINS WILL FALL ACROSS A FEW LOCATIONS WITH OVER TWO INCHES OF RAIN POSSIBLE OVER ISOLATED AREAS. LOCALIZED FLOODING MAY OCCUR AROUND AREAS OF HEAVY RAIN WITH SOME STREETS BECOMING COVERED WITH SEVERAL FEET OF WATER AND A FEW ARROYOS AND SMALL STREAMS OVERFLOWING AND FLOODING ROADS AND EVEN BUILDINGS AND HOMES. PERSONS MUST REMEMBER NEVER TO DRIVE OR WALK ACROSS WATER COVERED ROADS BUT INSTEAD TURN AROUND AND SEEK ALTERNATE ROUTES OF TRAVEL. WHEN NEAR RISING WATERS SEEK HIGHER GROUND IMMEDIATELY. TURN AROUND DONT DROWN. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR FURTHER WEATHER UPDATES. BRICE
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 12:35 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 115 min |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.